Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
MissJohannaD

Acne Returning after 1 Year.

Recommended Posts

Hello all,

I've never posted on here before, but first time for everything right? :-)

I went on Roaccutane (Brit. version of Accutane) in May 2010 after a month's course of iron supplements (prescribed after my blood test results came back and found that my iron count was extremely low) for 5 months. I started off with 5mg per day, then moved steadily up to 15mg p/d, 25 mg p/d and then all the way up to 40 mg p/d for the last month.

Going on Roaccutane was horrible, but it seemed entirely worth it when I saw my crystal-clear skin at the end of the 5 months. It stayed like that for around 3 weeks and then it started creeping back up on me, pimple by pimple. Some days were better than others, and then around 6 months ago I noticed blackheads reappearing along with the odd pimple. By this point I'm still grateful it's not as severe as before but still pretty annoyed that I went through 5 horrible, long months just to have my acne come back.

By now, my hair's stopped falling out (given that I had gorgeous, thick golden hair down to my lower back, this was one of the hardest aspects of 'Tane to grasp), but the acne comes back worse. If it's not one thing, it's the other. Great.

Okay, so the reason I'm posting now is that my acne isn't just a once a month thing (around my period) that clears up within a week, it's full-blown acne that's there all the time. It's red, it's sore and it won't go away! Even my back's started to get itchy, which is a bad sign as the acne on my back started that way before.

If I go back to the doctors, I know they'll just put me on some stupid topical cream that doesn't work. I've been going to the doctors for my acne ever since I was about 12, and I've been through gels, creams, lotions, antibiotics, peels, a dairy free diet (which was hard given that I've been vegetarian since birth), more tablets, more gels, more creams, more lotions, back to the tablets again. Ideas were started to wear thin so they put me on the pill (Diannette, I believe) and it did nothing for my acne, made me put on weight and made me extremely depressed. Once my mother saw I was the most depressed I'd ever been in my life she knocked the pills out of my hand that day and took me straight to the doctors. So, more creams and lotions were prescribed until one lovely, lovely Doctor (my favourite, called Dr Clare, same as me!) referred me to the dermatologist who took one look at my acne and immediately prescribed Roaccutane.

Given my past history of prescriptions from the NHS, I don't fancy going back just to waste their time and waste mine trying out creams that don't work for me.

Do you reccommend going back to the Docs and saying that I've been on *everything*, nothing worked and I'd like to go back on Roaccutane?

Would my acne come back after a 2nd bout in the ring with Roaccutane?

Please help - this is driving me nuts.

Help is appreciated (so's sympathy), thank you!

C x

Share this post


Link to post
Share on other sites

For some people it takes them 2 cycles of accutane to cure their acne. So yes it is perfectly fine to take it again.

Share this post


Link to post
Share on other sites

Do it again, if you explain youve been on accutane before and it's the only thing that works I'm sure they will prescribe it. The relapse rate is heavily reduced the second time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×